Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 180, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 29, 2015, 5:41 PM CDT for 4 counties in Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2015, 5:41 PM CDT (22:41 UTC)
- Expired
- May 29, 2015, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:08 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 29, 3:08 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT FRI MAY 29 2015
.DISCUSSION...
WILL KEEP THIS BRIEF AS CONVECTIVE TRENDS NOT TO MENTION PUBLIC
BRIEFINGS CONCERNING RIVER STAGES AND CRESTS WILL NOT ALLOW FOR A
DISSERTATION OF THE SEVEN DAY FORECAST THIS AFTERNOON.
CONVECTION CONTINUES TO DEVELOP IN ADVANCE OF AN MCV WHICH
CONTINUES TO SPIN ACROSS NE TX/SE OK ATTM. THIS CONVECTION IS
EXPECTED TO GROW IN COVERAGE AND INTENSITY PER THE HRRR AND MOVE
EASTWARD THROUGH THIS EVENING. A REMNANT BOUNDARY BOTH AT THE SFC
AND AT THE 8H LEVEL LAYING WEST TO EAST SOMEWHERE IN THE VICINITY
OF THE I-20 CORRIDOR COULD AGAIN BE A FOCUS FOR NOCTURNAL TSTM
DEVELOPMENT...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL.
FOR THIS REASON...HAVE LEFT THE FLASH FLOOD WATCH IN PLACE EVEN
THROUGH WE HAVE BEEN MOSTLY VOID OF ANY RAINFALL IN THE WATCH AREA
THROUGH MUCH OF THE DAY TODAY. COLD FRONT WILL PUSH INTO THE
REGION FROM THE NW ON SATURDAY WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ONCE AGAIN A GOOD BET DURING THE DAY SATURDAY.
RAIN CHANCES DECREASE FROM NW TO SE BY SUNDAY AS THE UPPER
TROUGH FINALLY KICKS OUT INTO THE TENN VALLEY AND UPPER LEVEL
RIDGING BEGINS TO DOMINATE ACROSS THE INTERMOUNTAIN WEST. HAVE
LOWERED POPS THROUGH MUCH OF NEXT WEEK TO ACCOUNT FOR STRONGER
RIDGING PER THE 12Z ECMWF AS WELL.
PRELIMS TO FOLLOW...13.
&&
.PREV DISCUSSION... /ISSUED 221 PM CDT FRI MAY 29 2015/
UPDATE...
HAVE UPDATED THE FCST FOR TORNADO WATCH #239 VALID UNTIL 7 PM FOR
SE OK AND PORTIONS OF SW AR. WELL DEFINED MCV CAN BE SEEN ON VIS
SATELLITE IMAGERY SPINNING ACROSS NORTH CENTRAL/NORTHEAST TEXAS
THIS AFTERNOON. A LINEAR LINE OF STRONG THUNDERSTORMS HAS
DEVELOPED IN ADVANCE OF THIS FEATURE ACROSS SOUTHEAST OKLAHOMA
INTO SOUTHWEST ARKANSAS AND PORTIONS OF NORTHEAST TEXAS. NORTH OF
THE AR/LA LINE...THERE IS AN AREA OF ENHANCED DEEP LAYER AND LOW
LEVEL SHEAR AND FOR THAT REASON...THERE IS A SMALL RISK FOR A
TORNADO WITH ANY CELLS THAT FORM ACROSS THIS REGION THROUGH 7 PM
THIS EVENING.
NO ADDITIONAL CHANGES TO THE GRIDS AND/OR THE FORECAST ATTM...13.
PREV DISCUSSION... /ISSUED 1245 PM CDT FRI MAY 29 2015/
AVIATION...
THIN BAND OF DEVELOPING CONVECTION OVER NE TX...WILL DEVELOP SWD
ACROSS I-20...AND SLOWLY MOVE EAST ACROSS LA/AR PORTIONS OF AREA
LATER THIS AFTN AND EVE. WINDS FROM S-SE AROUND 10 KTS...A FEW
HIGHER GUSTS IN VCNTY OF WK SFC LOW MOVG EAST ACROSS AREA. ADDITIONAL
SCATTERED CONVECTION DEVELOPING OVER SOUTH LA..AND MOVE NWD.
SUBSIDENCE AND MOSTLY VFR CONDITIONS AFTER TROUGH MOVES ACROSS
AREA. WEAK COLD FRONT MOVG ACROSS AREA SAT MRNG...POSSIBLE
ADDITIONAL ELEVATED CONVECTION IN WAKE OF THIS FRONT. PATCHY FOG
ALSO POSSIBLE OVERNIGHT...WITH WET GROUND AND LGT SOUTH
WINDS.
/VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 66 81 / 60 60 40 40
MLU 69 84 67 82 / 60 60 40 50
DEQ 67 79 64 78 / 60 60 30 20
TXK 68 81 65 79 / 60 60 30 30
ELD 69 82 66 80 / 60 60 40 40
TYR 69 81 65 80 / 60 60 40 20
GGG 69 82 66 80 / 60 60 40 30
LFK 70 85 67 83 / 40 60 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
059>061-070-071.
LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
&&
VII/13Hazardous weather outlook, May 29, 12:11 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT FRI MAY 29 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1211 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TODAY ACROSS THE FOUR STATE REGION. AN UPPER LEVEL TROUGH WHICH HAS MOVED INTO EASTERN OKLAHOMA AND EASTERN TEXAS WILL BE MOVING ACROSS OUR REGION THIS AFTERNOON INTO THIS EVENING AND WILL BE THE CATALYST FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. ATMOSPHERIC MOISTURE REMAINS PLENTIFUL AND ANY STORMS THAT DEVELOP COULD PRODUCE EXCESSIVE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. WITH VERY SATURATED SOILS ACROSS THE REGION...ANY HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA...THE WESTERN THIRD OF SOUTHWEST ARKANSAS...MOST OF NORTHEAST TEXAS AS WELL AS THE EXTREME NORTHWEST CORNER OF NORTHWEST LOUISIANA. ISOLATED HAIL AND OR STRONG AND DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG TO SEVERE THUNDERSTORM ACTIVITY AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE EXCESSIVE HEAVY RAIN THREAT WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS PORTIONS OF THE REGION AS A WEAK COLD FRONT WILL ACCOMPANY AN UPPER LEVEL STORM SYSTEM. THESE FEATURES WILL BE MOVING INTO OUR REGION FROM THE WEST AND WILL BE THE FOCUS NEEDED FOR POTENTIAL HEAVY RAINFALL DURING THE DAY SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WORK WEEK WITH THE HIGHEST RAIN CHANCES BEING ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS NORTHERN AND NORTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY AND TONIGHT...BUT MAY BE NEEDED FOR SATURDAY. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:24 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 39 hr |
| May 29, 6:19 PM CDT | Special Weather Statement | SHV | Winn | 56 min |
| May 29, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.